MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP® PROXIMAL FEMUR HOOK PLATE 14 HOLES/349MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 4.5MM LCP® PROXIMAL FEMUR HOOK PLATE 14 HOLES/349MM; PLATE,FIXATION,BONE
Catalog Number 242.126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, age or date of birth, and weight are not available for reporting.Date of device breakage is not known.Date of implant reported only as five (5) months prior to explant.Complainant part is not expected to be returned for manufacturer review/investigation.Concomitant devices therapy date is reported only as five (5) months prior to explant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision was performed on (b)(6) 2017 due to a broken plate and complete nonunion of the midshaft femur.This was identified via x-ray recently on an unknown date after the patient felt a ¿pop¿ and experienced pain.The original femur repair procedure occurred on an unknown date five months prior to revision surgery.Explanted hardware includes: one broken 4.5 mm locking compression plate (lcp) proximal femur hookplate, three (3) 4.5 mm cortex screws (all intact), three (3) 5.0 mm locking screws (all intact), two (2) 5.0 mm periprosthetic locking screws (all intact), one (1) 7.3 mm conical screw (intact) and four (4) unknown cables (intact).Explanted hardware was reportedly very easily removed.The patient was revised with a longer version of the same type of lcp proximal femur hookplate , the same type of cortex, locking, periprosthetic locking screw, conical screws (different lengths than those explanted) and unknown cables.The surgeon stated that this is a ¿biologic problem, not a mechanical problem.¿ surgery was successfully completed with no surgical delays, device malfunction or harm to the patient.The patient was reported to be stable at the end of the procedure.Concomitant devices reported: 4.5 mm cortex screws (quantity 3), 5.0 mm locking screws (quantity 3), 5.0 mm periprosthetic locking screws (quantity 2), 7.3 mm conical screw (quantity 1), cables (quantity 4).This report is for one (1) 4.5 mm lcp proximal femur hookplate this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A device history record review was performed for the subject device lot.Part mfg date: 21apr2016, part exp.Date: n/a.Manufacturing location: (b)(4).A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm proximal femur plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP® PROXIMAL FEMUR HOOK PLATE 14 HOLES/349MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6530099
Report Number3003506883-2017-10065
Device Sequence Number801959
Product Code HRS
UDI-Device Identifier10886982168184
UDI-Public(01)10886982168184(10)H073337
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032032
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242.126
Device Lot NumberH073337
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date05/03/2017
05/25/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE (PART AND LOT UNKNOWN, QTY 4); CONICAL SCREW (PART AND LOT UNKNOWN, QTY 1); LOCKING SCREW (PART AND LOT UNKNOWN, QTY 3; PERIPROSTHETIC LOCK SCREW(PART/LOT UNKNOWN, QTY 2)
Outcome Attributed to Adverse Event Required Intervention;